Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Aug 5, 2021, 3:27 AM EDT. It took effect at Aug 5, 2021, 10:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2021, 3:27 AM EDT (07:27 UTC)
- In effect from
- Aug 5, 2021, 10:00 PM EDT
- Expired
- Aug 6, 2021, 11:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
087 WHUS73 KMQT 050727 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 327 AM EDT Thu Aug 5 2021 LMZ248-250-051530- /O.NEW.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 327 AM EDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts to 25 knots and waves 2 to 4 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 10 PM this evening to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Voss
6 follow-up statements
970 WHUS73 KMQT 051339 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 939 AM EDT Thu Aug 5 2021 LMZ248-250-052145- /O.CON.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 939 AM EDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with occasional gusts to 25 kt and waves 2 to 4 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 10 PM this evening to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
511 WHUS73 KMQT 052000 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 400 PM EDT Thu Aug 5 2021 LMZ248-250-060400- /O.CON.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 400 PM EDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt and waves 2 to 4 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 10 PM this evening to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
703 WHUS73 KMQT 060158 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 958 PM EDT Thu Aug 5 2021 LMZ248-250-061000- /O.CON.KMQT.SC.Y.0081.210806T0200Z-210806T1200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 958 PM EDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
509 WHUS73 KMQT 060813 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 413 AM EDT Fri Aug 6 2021 LMZ248-250-061615- /O.EXT.KMQT.SC.Y.0081.000000T0000Z-210807T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 413 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Voss
526 WHUS73 KMQT 061342 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 942 AM EDT Fri Aug 6 2021 LMZ248-250-062145- /O.CON.KMQT.SC.Y.0081.000000T0000Z-210807T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 942 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Waves 3 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
916 WHUS73 KMQT 070218 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1018 PM EDT Fri Aug 6 2021 LMZ248-250-070330- /O.CON.KMQT.SC.Y.0081.000000T0000Z-210807T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1018 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Waves 3 to 4 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 7:41 PM EDT, 7 hours 46 minutes earlier.
Area forecast discussion, Aug 4, 7:41 PM EDT, 7 hours 46 minutes before
Area Forecast Discussion National Weather Service Marquette MI 741 PM EDT Wed Aug 4 2021 .SHORT TERM...(This evening through Thursday) Issued at 349 PM EDT WED AUG 4 2021 Smoky skies continue today (as seen on satellite). The smoke doesn't seem as thick today, and the thicker smoke seems to be moving out to the northeast as south/southwesterly winds push it away from Upper MI. The HRRRsmoke model has some smoke staying in the area until Thursday afternoon. Highs today look to max out in the upper 80s in the downslope areas near Lake Superior (L'anse, Marquette, etc.) as weak WAA moves over the area with slight pressure rises. However, height falls are expected to begin tonight as a troughing pattern advances toward us from the west. Slight CAA is expected with the shift from height rises to height falls, although the areas of smoke may provide some insolation tonight; lows should bottom out near 60 across the interior areas, with the coldest areas interior west. Expect cloudier skies to begin moving over Upper MI from west to east Thursday ahead of the troughing pattern. Highs Thursday should be lower than what we see today, although the warmest areas should be about the same; expect highs to max out to the low 80s in the north central downslope areas and eastern Upper MI. Precip should begin in the west by the afternoon hours. Some rumbles of thunder can't be ruled out in the far west. CAMs guidance does show model reflectivities moving in over the U.P. quicker than what is forecasted. However, given the dry layer in the lower levels, and model QPF not showing any precip reaching the sfc except late in the day in the far west only, decided that showers and some rumbles of thunder in the west during the afternoon hours would be the most likely solution to occur for Thursday afternoon. .LONG TERM...(Thursday night through Wednesday) Issued at 320 PM EDT WED AUG 4 2021 Upper air pattern consists of a 500 mb trough in the western U.S. with a ridge in the Rockies and a trough in the upper Great Lakes 00z Fri. The trough will remain in the upper Great Lakes through 00z Sat and the western trough moves into the Rockies then and into the northern Plains 00z Sun. Did not make too many changes to the going forecast. In the extended, the GFS and ECMWF show a 500 mb trough in the Pacific NW, a trough in the northern and central plains 12z Sun and a trough in New England. The northern plains trough will move into the upper Great Lakes on Sun and upper troughing lingers into Wed. Temperatures will remain above normal for this forecast period and there will be sfc fronts close by for an active weather pattern. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 741 PM EDT WED AUG 4 2021 Areas of wildfire smoke could continue to reduce vis into MVFR at times overnight tonight. Otherwise, VFR conditions are expected this TAF period. A few showers associated with a weak mid-level trough could work into IWD and CMX by the end of the TAF period. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 349 PM EDT WED AUG 4 2021 Tonight, south to southwesterly winds 15 to 20 kts are expected across the lake, and should continue until late Thursday night. Meanwhile, areas of smoke are possible across the central and eastern lake until Thursday afternoon as a trough approaches. This trough should bring some showers and thunderstorms across Lake Superior from Thursday through Friday. Expect light winds less than 15 kts until Friday and Friday night, with a few northeasterly gusts up to 20 kts near Duluth Saturday. As more unsettled weather moves over the lake Saturday night, expect some more rain showers and a few thunderstorms Sunday and Sunday evening, with easterly winds 15 to 20 kts Saturday night becoming southerly winds 15 to 25 kts Sunday night. Expect winds to decrease to 15 kts or less by Monday as rain showers continue. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...TAP LONG TERM...07 AVIATION...RJC MARINE...TAP
Hazardous weather outlook, Aug 4, 3:31 PM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Marquette MI 331 PM EDT Wed Aug 4 2021 MIZ001>007-009>014-084-085-051200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 331 PM EDT Wed Aug 4 2021 /231 PM CDT Wed Aug 4 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms late Thursday into Friday night, and then again Saturday night into Sunday night. There is a moderate swim risk for Lake Michigan beaches in Schoolcraft County on Thursday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-051200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 331 PM EDT Wed Aug 4 2021 /231 PM CDT Wed Aug 4 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms late Thursday into Friday night, and then again Saturday night into Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-051200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 331 PM EDT Wed Aug 4 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday night into Friday night, and then Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.